Antisecretory therapy and the risk of acquiring Clostridium difficile associated disease
- Response to Abdallah et al. Freedberg, Daniel E; Salmasian, Hojjat; Friedman, Carol; Abrams, Julian A // American Journal of Gastroenterology;Apr2014, Vol. 109 Issue 4, p602
A response from author D.E. Freedberg and colleagues of the article "Proton pump inhibitors and risk for recurrent Clostridium difficile infection among inpatients" in the 2013 issue is presented.
- An Association Between Aspirin Use in Human Cases of Infective Endocarditis and Reduced Systemic Embolism Is Shown in Meta-analysis of Observational Studies. Yuan-Pin Hung; Wen-Chien Ko; Po-Han Chou; Yi-Hsuan Chen; Hsiao-Ju Lin; Ya-Hui Liu; Hung-Wen Tsai; Jen-Chieh Lee; Pei-Jane Tsai // Journal of Infectious Diseases;8/15/2015, Vol. 212 Issue 4, p673
Background. Clostridium difficile is currently the leading cause of infectious diarrhea in hospitalized patients. In addition to the infection due to toxigenic C. difficile in the gastrointestinal tract of susceptible hosts, other predisposing factors for C. difficile infection (CDI) are...
- Medication Safety and Reliability. FDA: C. difficile-associated diarrhea may be associated with proton pump inhibitors. // Formulary;Mar2012, Vol. 47 Issue 3, p105
The article reports on a drug safety communication which was issued in 2012 by the U.S. Food and Drug Administration. In the communication the administration indicated that the use of proton pump inhibitors may be associated with an increased risk of Clostridium difficile-associated diarrhea...
- Risk of Clostridium difficile diarrhea among hospital inpatients prescribed proton pump inhibitors: cohort and case--control studies. Dial, Sandra; Alrasadi, Khalid; Manoukian, Chantal; Huang, Allen; Menzies, Dick // CMAJ: Canadian Medical Association Journal;7/6/2004, Vol. 171 Issue 1, p33
Background: Antibiotic disruption of the normal intestinal flora is a well-known risk factor for Clostridium difficile-associated di-arrhea. Reduced gastric acidity has been suggested as a risk factor, and we hypothesized that proton pump inhibitors, be-cause of their potency, may be an...
- Clostridium difficile infection in hospitals: risk factors and responses. Louie, Thomas J.; Meddings, Jon // CMAJ: Canadian Medical Association Journal;7/6/2004, Vol. 171 Issue 1, p45
Discusses the risk factors of the Clostridium difficile-associated diarrhea (CDAD) in hospitals in MontrÃ©al, Quebec. Percentage of patients who use proton pump inhibitors who developed CDAD; Explanation for the increased risk of acquiring the common nosocomial pathogen; Root cause of CDAD...
- Proton pump inhibitors increase risk of Clostridium infection. // Reactions Weekly;8/21/2004, Issue 1015, p5
Discusses research being done on the significance of proton pump inhibitors to Clostridium difficile diarrhoea. Reference to a study by S. Dial et al., published in the July 6, 2004 issue of the "Canadian Medical Association Journal"; Background on the use of antibacterials in the treatment of...
- Gastric Acid Suppression by Proton Pump Inhibitors as a Risk Factor for Clostridium Difficile-Associated Diarrhea in Hospitalized Patients. Aseeri, Mohammed; Schroeder, Todd; Kramer, Joan; Zackula, Rosalee // American Journal of Gastroenterology;Sep2008, Vol. 103 Issue 9, p2308
BACKGROUND: Evidence for the association between Clostridium difficile ( C. difficile) and the use of proton pump inhibitor (PPI) is unclear. This study investigated the relationship between Clostridium difficile-associated diarrhea (CDAD) and exposure to acid suppressive therapy in hospitalized...
- Aggression of C-difficile Infections in PPI Consumers. Daniell, Harry W // American Journal of Gastroenterology;Jun2014, Vol. 109 Issue 6, p922
A letter to the editor in response to a research article related to the association between proton pump inhibitor (PPI) use and clostridium difficile (C-difficile) infection (CDI) recurrences published in a previous issue is presented.
- Response to Daniell. Freedberg, Daniel E; Salmasian, Hojjat; Friedman, Carol; Abrams, Julian A // American Journal of Gastroenterology;Jun2014, Vol. 109 Issue 6, p922
A letter to the editor is presented in response to an article related to association between proton pump inhibitor (PPI) use and C-difficile infection (CDI) recurrences, published in a previous issue.